MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® EXCLUDER® AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W. L. GORE & ASSOCIATES, INC. GORE® EXCLUDER® AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Catalog Number RLT281412
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Codes Obstruction/Occlusion (2422); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/28/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported to gore that on (b)(6) 2025 the patient underwent an endovascular aortic aneurysm repair with a gore® excluder® aaa endoprosthesis device, gore® excluder® aaa endoprosthesis - contralateral leg (plc) devices and gore® dryseal flex introducer sheath (dsf).The initial procedural steps were successfully completed, including the deployment of the main trunk (rlt281412), and the repositioning mechanism released.The ipsilateral leg from rlt was cannulated over dsf1833 (sn: (b)(6).Then it was followed by plc device preparation on right side and the physician had to confirm the proximal landing zone and was right under the renal arteries.Then it was the measurement for the contralateral leg for plc121200 over dsf1233.The trunk repositioning mechanism was released at the confirmed position and was continued with the ipsi-lateral leg to introduce the plc.While inserting the dryseal dsf1833 at the right side a slight resistance was noted (plc delivery catheter was not inserted yet).A subsequent fluoroscopy image revealed the trunk had migrated proximally and then saw a significant gap between the contralateral gate and the trunk.Ct angiography has confirmed that the trunk's proximal end was above the celiac trunk.Reportedly, the physician was sure the dilator tip was completely inserted and locked while checking the sheath position at the ipsilateral leg.The excluder trunk has moved proximally from its deployed position as the sheath has caught up at ipsilateral leg gate.The upwards movement of the trunk for such a long distance could not be explained by physician.The open surgery was performed on the same day to remove all implanted gore devices and implanted a tubular prosthesis into the abdominal aorta.All went well and the patient tolerated the procedure.
 
Additional Manufacturer Narrative
The device was discarded at the facility, therefore, a device evaluation could not be performed.Ongoing communication and attempting to receive more information on the event, details about the migration event together with the used gore sheath.Ongoing investigation and no preliminary results are yet available.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Event or Problem Description
It was reported to gore that on (b)(6) 2025 the patient underwent an endovascular aortic aneurysm repair with a gore® excluder® trunk-ipsilateral leg component (rlt281412), gore® excluder® aaa endoprosthesis contralateral leg (plc) devices and gore® dryseal flex introducer sheath (dsf).The rlt device was advanced over the dsf1833 (sn: (b)(6)).The physician confirmed the proximal landing zone exactly below the renal arteries and then continued with the implant of the plc device on the left side.The physician continued with measuring the length for the left side for the contralateral leg (plc121200).The trunk repositioning mechanism was released at the intended position.When attempting to cannulate the distal end of the ipsi-lateral leg with the dryseal dsf1833 to extend this device with a plc121000, slight resistance was noted.Subsequent fluoroscopy imaging revealed the trunk had migrated proximally resulting in a significant gap between the contralateral leg (plc) and the contralateral leg gate of the trunk.Computerized tomography angiography (cta) imaging confirmed that the trunk's proximal end was above the celiac trunk.Reportedly, the physician was sure the dilator tip was completely inserted and locked while checking the sheath position at the ipsilateral leg.Reportedly, the trunk migrated proximally because the sheath had caught at the distal end of the ipsilateral leg.The upwards movement of the trunk for such a long distance could not be explained by physician.Therefore, an open surgery was performed on the same day to remove all implanted gore devices and implanted a tubular prosthesis into the abdominal aorta.It was reported on november 12, 2025 that this explant was urgently required because there was a life-threatening risk due to the migration of the rlt main trunk across/at the celiac trunk.This could have led to ischemia, therefore, decided to explant the devices immediately.It was a risk-balanced approach.The patient tolerated the procedure.
 
Additional Manufacturer Narrative
Updated g3.Updated b5.H6, type of investigation: code b11 and b14 added.B22 is no longer applicable.Health effect - clinical code: code e2328 added.Code e2403 is no longer applicable.Health effect - impact code: code f1901 is no longer applicable.Investigation findings: code c19 added.C21 is no longer applicable.Investigation conclusions: code d15 added.D16 is no longer applicable.Investigation summary and conclusion: the manufacturing records were reviewed and documented in the product history tasks.The device lots met all pre-release specifications.Product investigation report conclusion the primary reported complaint could not be independently confirmed because there were no items returned for evaluation.Neither images enabling direct assessment of the product performance nor the product itself were returned for evaluation.It was reported that after the deployment of the gore® excluder® trunk-ipsilateral leg component (rlt281412), the gore® dryseal flex introducer sheath was advanced into the ipsilateral leg of the trunk with a slight resistance, after which the migration of the trunk was observed.In addition, the reported information indicates there was a moment where it was unconfirmed if the dilator was fully inserted and locked.If the dilator was unlocked it could have resulted in a gap between the sheath and dilator allowing it to catch the endoprosthesis resulting in the reported migration; however, this can neither be confirmed nor dismissed.Based on the reported resistance and timing of the migration, it likely occurred during the advancement of the introducer sheath, but the cause cannot be established with the available information.The device instructions for use (ifu), for the appropriate region and time-period, was reviewed with respect to the complaint detail.Therefore, the below statements were identified as having a relation to the complaint.The gore® dryseal flex introducer sheath ifu provides the following warning: to ensure a smooth transition of the dilator to the introducer sheath tube, the dilator must be in place and locked to ensure the taper portion of the dilator tip is beyond the tip of the introducer sheath tube tip.

Brand Name
GORE® EXCLUDER® AAA ENDOPROSTHESIS
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL PHOENIX 2 B/P
32470 n. north valley parkway
phoenix AZ 85085
Manufacturer Contact
marcel martin
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key23623842
Report Number3007284313-2025-04392
Device Sequence Number8977625
Product Code MIH
UDI-Device Identifier00733132622528
UDI-Public(01)00733132622528(17)280511
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
P020004
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/23/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberRLT281412
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/28/2025
Supplement Date Received by Manufacturer02/18/2026
Initial Report FDA Received Date11/21/2025
Supplement Report FDA Received Date02/23/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/13/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GORE® DRYSEAL FLEX INTRODUCER SHEATH (DSF1833).
Outcome Attributed to Adverse Event Other;
Patient Age61 YR
Patient SexFemale